Jump to content

Recommended Posts

Rayh

Hello! I have been on Cymbalta for several years now, was taking 50mg daily.

over the last 6 months, with my doctors help, I’ve weaned down to the lowest dosage, which is 20mg capsule.

looking to hear how others have gotten off this horrible medication.  Thanks in advance!

Share this post


Link to post
Carmie

Hi Rayh, 

 

Welcome to SA. How are you feeling after having dropped from 50mg to 20mg in six months? 

 

I’m actually water titrating my medication now, but some people use scales to get down to the lower doses. I just crush my tablet with a mortar and pestle, and add water to it. There is a thread on how to water titrate in the Symptoms And Self Care section. 

 

We should never taper though until we feel stable. Also if you decide to water titrate it’s best to do a crosstaper from the tablet, because changing formulas can send us into waves. 

 

The crosstaper is as follows. 

 

3/4 old formula.                       1/4 of the new liquid. 

 

1/2 old formula.                        1/2 of the new liquid. 

 

1/4 old formula.                        3/4 of the new liquid. 

 

Then all liquid.

 

You do each stage for 3 to 7 days, or longer if you like. I once changed over formulations and ended up in waves for three months before I knew anything about crossovers. 

 

Could you please fill out a drug signature. Someone will send you the link, as well as links on water titrating, using scales, and  other tapering information.

 

Wishing you all the best with your tapering💚


Been on antipsychotics, benzos, antidepressants and painkillers for chronic pain. 

Have been cold turkeyed and put on and off all sorts of things.  Was suicidal n ended up in a psych ward because I had akathisia from withdrawals. I can’t remember what I was put on but when I was released was in the same predicament with severe akathisia n was suicidal again.

Back to the psych ward and I was given a number of different drugs while there. Tapered off one when I got home n have been trying to taper off Seroquel since. It’s been years, tapering slowly but still having severe withdrawals.

I’ve  tapered from 300mg of Seroquel to 7.5mg./ March 10th 2019=7.25mg / 17th of April 2019= 7mg / June 5th=6.75mg/ July 14th=6.50mg/ 28th of August=6.25mg/ 10th of Oct= 6.20mg/ 21st October 6mg/ 16th of December 5.80mg/21st of January 5.60mg/

 

I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

 

 

Share this post


Link to post
Altostrata

Welcome, Rayh.

 

Thanks, Carmie! One small correction: You can't water titate Cymbalta, it comes in capsules filled with tiny beads that should not be dissolved.

 

Rayh, have you had any withdrawal symptoms from reducing Cymbalta? What was your taper method?

 

Once you get down to 20mg, you open the capsules and commence taking out the beads. See Tips for tapering off Cymbalta (duloxetine)


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Carmie

Hi again Rayh, 

 

Looks like you’ll be counting beads, thanks for the correction Alto. I’ve never been on anything where I’ve had to count beads. I started with splitting my tablet with a pill cutter, and then water titrating it. 

 

How have you been feeling? What symptoms have you got now? Are you sleeping okay?

 

We can get off these meds, we just have to go really slowly, no more than 10% a month. 

 

Please let us know how you’re doing, sending hugs🤗


Been on antipsychotics, benzos, antidepressants and painkillers for chronic pain. 

Have been cold turkeyed and put on and off all sorts of things.  Was suicidal n ended up in a psych ward because I had akathisia from withdrawals. I can’t remember what I was put on but when I was released was in the same predicament with severe akathisia n was suicidal again.

Back to the psych ward and I was given a number of different drugs while there. Tapered off one when I got home n have been trying to taper off Seroquel since. It’s been years, tapering slowly but still having severe withdrawals.

I’ve  tapered from 300mg of Seroquel to 7.5mg./ March 10th 2019=7.25mg / 17th of April 2019= 7mg / June 5th=6.75mg/ July 14th=6.50mg/ 28th of August=6.25mg/ 10th of Oct= 6.20mg/ 21st October 6mg/ 16th of December 5.80mg/21st of January 5.60mg/

 

I AM NOT A MEDICAL PROFESSIONAL. These are my own views based on what I’ve experienced myself.

 

 

Share this post


Link to post
Rayh

Thank you, Carmie, and Altostrata!

 

I went from 50mg down to 20mg by weaning 10mg per month.  At first I was very irritable at 20mg, so I went back up to 30mg for a couple months, then have been back down to 20mg for about a month now, and feeling fine, hoping to start removing beads soon, but don’t want to rush it, as I’ve heard horror stories about Cymbalta.

Share this post


Link to post
Altostrata

Sounds like you've got all in hand, Rayh.

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

 

Please let us know how you're doing.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy